MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NON-NAV, D-F, TC; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NON-NAV, D-F, TC; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BDI35DFRT
Medical Device Problem Codes Obstruction of Flow (2423); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool sf and during the case, while using the catheter, impedance went above 200 and ablation stopped.They reconnected the cable, checked if the impedance patch was on the right position attached to the patient, and pulled out the catheter to check if there was any issue related to irrigation.They found out that irrigation hole was stuck and could not be flushed.When they changed the catheter, the issue was resolved.It was found out to be a catheter issue.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
During the case, while using the catheter, impedance went above 200 and ablation stopped.They reconnected the cable, checked if the impedance patch was on the right position attached to the patient, and pulled out the catheter to check if there was any issue related to irrigation.They found out that irrigation hole was stuck and could not be flushed.When they changed the catheter, the issue was resolved.It was found out to be a catheter issue.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, irrigation, temperature, and impedance test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test were performed, and the device was found working correctly.No impedance issues were observed.Finally, an irrigation test was performed, and the device was irrigated correctly.No irrigation issues were observed.No malfunctions were observed during the device analysis.A manufacturing record evaluation was performed for the finished device number lot 31250628l, and no internal actions related to the complaint were found during the review.The impedance and irrigation issues reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contains the following warnings and precautions: in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode inspected for coagulum before rf energy is reapplied.Protective impedance may reduce the risk of burns and permit continuous monitoring of the electrocardiogram during energy delivery.Apparent low power output, high impedance reading, or failure of the equipment to function correctly at normal settings may indicate faulty application of the indifferent electrode(s) or failure of an electrical lead.Do not increase power before checking for obvious defects or misapplication of the indifferent electrode or other electrical leads.In relation to the irrigation issue, the instructions for use contain the following warnings and precautions: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.Do not use the catheter without irrigation flow.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF NON-NAV, D-F, TC
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20860625
Report Number2029046-2024-03909
Device Sequence Number8865333
Product Code LPB
UDI-Device Identifier10846835002812
UDI-Public(01)10846835002812(17)270215(10)31250628L
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBDI35DFRT
Device Lot Number31250628L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown